| Catalog Number |
PRO6100 |
| Medical Device Problem Code |
Fail-Safe Design Failure (1222)
| Health Effect - Clinical Codes |
Bone Fracture(s) (1870); No Consequences Or Impact To Patient (2199)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The alleged device, pro6100, is not expected to be returned for evaluation and review.This complaint that the device fractured the nurse's thumb due to the device running in safe mode is unable to be verified and a root cause cannot be determined.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.The service history of the device was reviewed and it was found that the device is overdue for preventive maintenance.A two-year review of complaint history revealed there has been a total of 2 complaints, regarding 2 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: precautions: - handle equipment carefully.If any equipment is dropped or damaged in any way, return it immediately for service.Maintenance: - it is essential that you have your powered surgical instrument serviced as scheduled so as to retain their optimum performance and reliability, which will reward you with safer, less problematic product performance over time.This issue will continue to be monitored through the complaint system to assure patient safety.
Event or Problem Description
This distributor reported that the pro6100, powerpro electric ii modular handpiece, device was changed to safe mode from run mode.However, the device activated, and the nurse had her thumb caught in the revolution of the device.It is reported that the nurse's thumb was fractured.The event took place during surgery; however, the type of procedure and date of procedure is not known by the reporter.Further information regarding the injury was requested but was not available per the reporter.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
Additional Manufacturer Narrative
Change statement that report was raised due to malfunction to report raised on the basis of injury due to the fracture of the nurse's thumb.
Event or Problem Description
This distributor reported that the pro6100, powerpro electric ii modular handpiece, device was changed to safe mode from run mode.However, the device activated, and the nurse had her thumb caught in the revolution of the device.It is reported that the nurse's thumb was fractured.The event took place during surgery; however, the type of procedure and date of procedure is not known by the reporter.Further information regarding the injury was requested but was not available per the reporter.This report is being raised on the basis of injury due to the reported fracturing of the nurse's thumb.